Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 90, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 15, 2016, 4:56 PM EDT for Dinwiddie County, Virginia. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2016, 4:56 PM EDT (20:56 UTC)
- Expired
- Jul 15, 2016, 5:12 PM EDT
- In force
- 16 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dinwiddie County, VA
The radar
The Norfolk radar (KAKQ), 64 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
957
WUUS51 KAKQ 152056
SVRAKQ
VAC053-152130-
/O.NEW.KAKQ.SV.W.0090.160715T2056Z-160715T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
456 PM EDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DINWIDDIE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 530 PM EDT
* AT 455 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MCKENNEY...
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
MCKENNEY AROUND 510 PM EDT.
DEWITT AROUND 520 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ROCKY
RUN...CHERRY HILL AND BUTTERWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT ...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3704 7783 3710 7778 3706 7754 3692 7763
TIME...MOT...LOC 2055Z 295DEG 16KT 3706 7777
HAIL...1.00IN
WIND...60MPH
$$
WRS1 follow-up statement
113
WWUS51 KAKQ 152112
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
512 PM EDT FRI JUL 15 2016
VAC053-152121-
/O.CAN.KAKQ.SV.W.0090.000000T0000Z-160715T2130Z/
DINWIDDIE VA-
512 PM EDT FRI JUL 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DINWIDDIE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS UP TO
40 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3704 7783 3710 7778 3706 7754 3692 7763
TIME...MOT...LOC 2110Z 295DEG 16KT 3703 7769
$$
WRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:00 PM EDT, 56 minutes earlier.
Area forecast discussion, Jul 15, 4:00 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
400 PM EDT FRI JUL 15 2016
.SYNOPSIS...
High pressure remains off the Southeast coast through Saturday as
a cold front slowly drops into the area. The front then stalls
and weakens over the area on Sunday. Another weak front moves into
the region early next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Hot and humid conditions will continue for the remainder of the
aftn with sw flow aloft and sfc hi pres off the se coast. Forecast
calls for isolated-scattered shras/tstms thru this eveng, with the
best chance over se areas where some convection has already
developed this aftn. There is little upper-level support however a
thermal trough and hot/humid airmass warrants 20-40% PoPs, with
strong storms possible as well due to high cape. Don't expect
storms to be that widespread or long-lasting as shear is quite
weak (0-6km shear ~20 kt). With storms being mainly diurnally-
driven, chance for rain will decrease after dark, with silent
PoPs (less than 15%) after midnight. Lo temps tonight 70-75F most
areas.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
A weak cold front drops into the area Sat, bringing another chance
of aftn/eveng shras/tstms. Chances for rain will be slightly
higher than today with the frnt in the vicinity, and a hot/humid
airmass still in place. Temps will be lower however, with highs
only in the upr 80s to near 90 and heat indices maxing out in the
mid/upr 90s.
Flow aloft becomes weaker/more zonal Sun as the aforementioned
frnt weakens. Capped PoPs at 20-30% with most areas, especially
nw areas, expected to stay dry. Hi temps again near 90. Similar
pops into Mon (20%) with weak forcing aloft and hotter temps
(highs in the lo/mid 90s).
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Medium range models remain in pretty good agreement that pattern
will evolve into a building strong upper level ridge over the
central and southern Plains with an upper level trough along the
east coast. Cold front moves across the region Tuesday/Tuesday
night, with some timing differences still evident in model guidance.
This front expected to provide the only significant threat for
showers/tstms during the extended period. Otherwise high
pressure is in control, with near normal temps Wednesday and
Thursday, then a warming trend ensues Friday. Still looks as if
the core of heat will stay off to our west during this period,
with some indications heat will move ewd into the region after day
7. Highs to average in the upper 80s to lower 90s Tue, then mid
80s to around 90 F Wed-Thu. Max temps then warm into the lower 90s
/could be warmer/ next Friday. Lows in the 70s Mon/Tue falling to
the mid 60s NW to lower 70s SE Wed/Thu. Min temps next Friday
night in the lower to mid 70s.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
VFR conditions persisted across the terminals early this afternoon
with showers and storms developing over south central NC.
shallow cumulus were just developing with bases around 3-5kft.
The cu field will become more numerous through mid afternoon. The
RAP moves the weak mid level wave supporting the convection over
NC northeast into south central/southeast VA and northeast nc
through the afternoon into the evening. Expect thunderstorm
activity to spread northeast from NC into south central and
southeast VA from 20Z through 02z. This could impact the
ECG...ORF and PHF terminals with brief periods of heavy rain
resulting in temporary IFR conditions. Storms will likely
generate localized strong downbursts/outflows of 35kt. shower and
storm activity will decrease with sunset and loss of heating.
A weak surface cool front will push across central VA this evening
possibly developing an isolated shower or storm near RIC...
then stall over the area tonight. The front will linger across
the area through the weekend. Some light early morning fog is
possible Saturday...however...visibilities will likely remain
MVFR or better.
Outlook: Generally VFR conditions are expected Saturday with re-
development of more showers and storms. With the stalled front
in the area expect the storm coverage to be more numerous and
initiate earlier...perhaps as early as 17z. This would result in
more MVFR and IFR conditions due to heavy rain especially across
central and southeast VA into northeast NC.
&&
.MARINE...
Sub-SCA conditions to prevail for the next several days. Winds have
been a bit chaotic on the waters, especially the Bay this afternoon,
but speeds are generally 10 kts or less. Winds expected to continue
from the S/SW through Saturday, although a frontal boundary will
linger near the region through Saturday. Winds may briefly shift to
the NW Sat morning, only to diminish and become SE/S and increase to
10 to 15 kt in the late afternoon/early evening both Sat and Sunday.
Numerous Showers and Thunderstorms will also be possible each day,
focused primarily along the weak and meandering frontal boundary.
SSW flow ~10-15kt looks to develop and persist into Tuesday before a
cold front crossed the area by Tuesday night. Winds behind the front
expected to shift to the NW, but expected to remain below 15 kts.
Seas to avg 2-4 ft. Waves on the Bay 1-2 ft, except occasionally to
3 feet in stronger S/SW winds.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Heat Advisory until 7 PM EDT this evening for NCZ015>017-031-
032.
VA...None.
MARINE...None.
&&
SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...WRS
AVIATION...JAO
MARINE...WRSHazardous weather outlook, Jul 15, 3:08 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 308 PM EDT FRI JUL 15 2016 MDZ021>025-VAZ099-100-161915- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON- 308 PM EDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>014-030-102-VAZ048-060>062-064>069-075>090-092-093-095>098- 509>525-161915- NORTHAMPTON-HERTFORD-GATES-BERTIE-EASTERN CURRITUCK-FLUVANNA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY- SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER- EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 308 PM EDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG TO SEVERE THUNDERSTORM OR TWO WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE HEAVY RAIN AND LOCALLY DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE AROUND AGAIN SATURDAY WITH HEAVY RAIN AND LOCALLY DAMAGING WIND GUSTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ015>017-031-032-161915- PASQUOTANK-CAMDEN-WESTERN CURRITUCK-CHOWAN-PERQUIMANS- 308 PM EDT FRI JUL 15 2016 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 103 TO 107 DEGREES THIS AFTERNOON. A STRONG TO SEVERE THUNDERSTORM OR TWO WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE HEAVY RAIN AND LOCALLY DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE AROUND AGAIN SATURDAY WITH HEAVY RAIN AND LOCALLY DAMAGING WIND GUSTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 15, 4:11 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
411 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM MARINE TSTM WIND CAPE HENRY 36.93N 76.01W
07/15/2016 M44 MPH ANZ634 VA MESONET
.
&&
JEFSpecial weather statement, Jul 15, 4:21 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EDT FRI JUL 15 2016
VAZ082-084-090-523-152100-
YORK-CHARLES CITY-GLOUCESTER-JAMES CITY-
421 PM EDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN GLOUCESTER...
EASTERN CHARLES CITY...CENTRAL JAMES CITY AND WESTERN YORK
COUNTIES AND THE CITY OF WILLIAMSBURG...
AT 420 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER RUSTIC...OR NEAR
CLAREMONT...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
TOANO AND COLLEGE OF WILLIAM AND MARY AROUND 450 PM EDT.
WILLIAMSBURG AND NORGE AROUND 455 PM EDT.
QUEENS LAKE AROUND 500 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LIGHTFOOT...GOVERNORS
LAND...SKIMINO...YORK RIVER STATE PARK...EWELL...CAMP PEARY...CLAY BANK...
ALLMONDSVILLE...WARREN MILL AND BARLOWS CORNER.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3731 7652 3724 7685 3725 7687 3726 7686
3726 7687 3725 7689 3723 7689 3722 7692
3724 7696 3728 7699 3745 7673 3743 7671
3745 7670 3744 7669 3746 7668
TIME...MOT...LOC 2020Z 239DEG 17KT 3727 7692
WRSLocal storm report, Jul 15, 4:32 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
432 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM MARINE TSTM WIND CAPE HENRY 36.93N 76.01W
07/15/2016 M51 MPH ANZ656 VA MESONET
.
&&
JEFLocal storm report, Jul 15, 4:34 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
434 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM MARINE TSTM WIND CAPE HENRY 36.93N 76.01W
07/15/2016 M64 MPH ANZ656 VA MESONET
.
&&
JEFSpecial weather statement, Jul 15, 4:41 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
441 PM EDT FRI JUL 15 2016
VAZ089-090-523-152100-
YORK-SURRY-JAMES CITY-
441 PM EDT FRI JUL 15 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SURRY...
SOUTHERN JAMES CITY AND NORTHWESTERN YORK COUNTIES AND THE CITY OF
WILLIAMSBURG...
AT 440 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR JAMESTOWN TO NEAR ELBERON. MOVEMENT
WAS EAST AT 20 MPH.
WIND GUSTS IN EXCESS OF 30 MPH AND LOCALLY HEAVY RAINFALL ARE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...SURRY...COLLEGE OF WILLIAM AND MARY...GROVE...
CARVER GARDENS...BUSCH GARDENS...SCOTLAND...KINGS POINT...
YORK TERRACE...JAMESTOWN...HOG ISLAND GAME RESERVE...
GOVERNORS LAND...BACONS CASTLE...ALLIANCE...CHIPPOKES STATE PARK...
WATER COUNTRY U.S.A....WILLIAMSBURG AIRPORT AND RUSHMERE.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3709 7665 3709 7666 3711 7666 3714 7667
3713 7668 3709 7668 3711 7687 3725 7689
3726 7687 3727 7688 3725 7683 3730 7661
TIME...MOT...LOC 2040Z 277DEG 17KT 3722 7681 3709 7683
DEROSASpecial weather statement, Jul 15, 4:43 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 443 PM EDT FRI JUL 15 2016 VAZ079-080-152130- BRUNSWICK-DINWIDDIE- 443 PM EDT FRI JUL 15 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BRUNSWICK AND WESTERN DINWIDDIE COUNTIES... AT 442 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WILSONS...OR 8 MILES NORTHWEST OF MCKENNEY...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... MCKENNEY AROUND 505 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DARVILLS...WARFIELD... RAWLINGS AND ORDSBURG. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3707 7789 3712 7782 3698 7761 3683 7783 TIME...MOT...LOC 2042Z 334DEG 16KT 3707 7784 WRS
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:34 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 26 min |
| Jul 15, 3:47 PM EDT | Special Marine Warning | AKQ | 43 min | |
| Jul 15, 4:00 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 30 min |
| Jul 15, 4:21 PM EDT | Special Weather Statement | AKQ | James City | 39 min |
| Jul 15, 4:26 PM EDT | Special Marine Warning | AKQ | 64 min | |
| Jul 15, 4:41 PM EDT | Special Weather Statement | AKQ | City of Williamsburg | 19 min |
| Jul 15, 4:43 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 47 min |
| Jul 15, 4:58 PM EDT | Special Weather Statement | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 47 min |
| Jul 15, 5:16 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 44 min |
| Jul 15, 5:22 PM EDT | Special Marine Warning | AKQ | 53 min | |
| Jul 15, 5:31 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 14 min |
| Jul 15, 5:33 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 12 min |
| Jul 15, 5:45 PM EDT | Special Weather Statement | AKQ | Isle of Wight, York, City of Hampton, City of Newport News, City of Poquoson | 45 min |
| Jul 15, 5:52 PM EDT | Special Marine Warning | AKQ | 38 min | |
| Jul 15, 6:05 PM EDT | Special Weather Statement | AKQ | Sussex | 40 min |
| Jul 15, 6:10 PM EDT | Special Marine Warning | AKQ | 35 min | |
| Jul 15, 6:15 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 45 min |
| Jul 15, 6:32 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Hampton | 43 min |
| Jul 15, 6:35 PM EDT | Areal Flood Advisory | AKQ | City of Virginia Beach | 40 min |
| Jul 15, 6:45 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 45 min |
| Jul 15, 7:04 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, Southampton | 3 hr |
| Jul 15, 7:05 PM EDT | Special Marine Warning | AKQ | 55 min | |
| Jul 15, 7:14 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 46 min |
| Jul 15, 7:24 PM EDT | Special Weather Statement | AKQ | City of Suffolk | 36 min |
| Jul 15, 7:33 PM EDT | Special Marine Warning | AKQ | 57 min | |
| Jul 15, 7:49 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Portsmouth, City of Suffolk, City of Virginia Beach | 41 min |
| Jul 15, 7:51 PM EDT | Special Weather Statement | AKQ | Henrico | 39 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.